Thyroid Research and Practice

CASE REPORT
Year
: 2021  |  Volume : 18  |  Issue : 1  |  Page : 34--36

A case of acute liver injury induced by methimazole


Karthika Niveditha1, Arun S Menon1, Harish Kumar1, Malini Eapen2, Rajesh Gopalakrishna3 
1 Department of Endocrinology, Amrita Institute of Medical Sciences, Kochi, Kerala, India
2 Department of Pathology, Amrita Institute of Medical Sciences, Kochi, Kerala, India
3 Department of Gastroenterology, Amrita Institute of Medical Sciences, Kochi, Kerala, India

Correspondence Address:
Dr. Arun S Menon
Department of Endocrinology, Amrita Institute of Medical sciences, Kochi, Kerala
India

Antithyroid drugs, methimazole, and propylthiouracil have been reported to cause hepatotoxicity. We report the case of a patient with methimazole induced liver injury who presented within a few weeks of commencement of the drug. She presented with a cholestatic picture and responded well to discontinuation of the drug and administration of steroids.


How to cite this article:
Niveditha K, Menon AS, Kumar H, Eapen M, Gopalakrishna R. A case of acute liver injury induced by methimazole.Thyroid Res Pract 2021;18:34-36


How to cite this URL:
Niveditha K, Menon AS, Kumar H, Eapen M, Gopalakrishna R. A case of acute liver injury induced by methimazole. Thyroid Res Pract [serial online] 2021 [cited 2022 Jul 6 ];18:34-36
Available from: https://www.thetrp.net/article.asp?issn=0973-0354;year=2021;volume=18;issue=1;spage=34;epage=36;aulast=Niveditha;type=0